Funnel Cloud, Duval
- When
- July 24, 2:10 PM EST
- Where
- Duval County, Jacksonville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Public reported seeing a funnel cloud while along Emerson Rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Public reported seeing a funnel cloud while along Emerson Rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 24, 1:45 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUL 24 2003 BUSY AFTERNOON SO WILL BE QUICK. LAST DAY OF DEEP SOUTHWESTERLY FLOW COMING TO A CLOSE WITH PLENTY OF CONVECTION ONGOING. NEXT WX PROBLEM WILL BE NORTHERN EXTENT OF TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA. PREFER AVN HANDLING OF WAVE WITH MOISTURE LIFTING ACROSS SOUTHERN HALF OF CWA ON FRIDAY. THUS WILL CONTINUE WITH GOOD CHANCE POPS SOUTH TO SCATTERED NORTH. DEEP EAST TO SOUTHEAST FLOW FOR SATURDAY AND SUNDAY AS RIDGE AXIS SHIFTS TO THE NORTH. 30-40 POPS LOOK GOOD FOR THESE DAYS. BY MONDAY RIDGE AXIS BEGINS TO SHIFT SOUTH AGAIN AS PERSISTENT EAST COAST TROUGH BUILDS BACK IN. SOUTHWESTERLY FLOW TO COMMENCE BY TUESDAY. WILL NOT MAKE SIGNIFICANT CHANGES TO EXTENDED AS SCATTERED POPS STILL LOOK GOOD. MARINE...NO HEADLINES EXPECTED THROUGH NEXT SEVERAL DAYS AS SOUTH/SOUTHEAST FLOW DEVELOPS. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 72 91 / 30 40 20 30 SSI 74 85 75 85 / 40 40 20 30 JAX 73 88 74 89 / 40 50 30 30 SGJ 75 85 75 85 / 40 50 30 30 GNV 72 89 73 91 / 40 50 30 40 OCF 72 89 73 90 / 40 50 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP/SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON...SPREADING FROM WEST TO EAST. THESE STORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING... AND LOCALLY VERY HEAVY RAINFALL. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT AROUND 20 MPH. PORTIONS OF SOUTHEAST GEORGIA HAVE RECEIVED MORE THAN 3 INCHES OF RAIN DURING THE PAST 24 TO 36 HOURS. WITH THE GROUND SATURATED...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR XXX COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL XXX... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
GAZ166-241845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HIGH POINT...OR ABOUT 3 MILES NORTH OF KINGS BAY BASE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH POINT THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ032-033-241945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 256 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS AND CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND POSSIBLY SMALL HAIL VALID UNTIL 345 PM... AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES EAST OF GREEN COVE SPRINGS...OR ABOUT 7 MILES SOUTH OF FRUIT COVE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...PICOLATA...GREEN COVE SPRINGS...FRUIT COVE... DURBIN...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK AND SAWGRASS THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
304 PM EDT THU JUL 24 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 4 E YULEE FL WIND DAMAGE
07/24/03 NASSAU POWER LINES DOWN ACROSS
A1A AND BLACKROCK RD.
REPORTED BY EMERGENCY
MANAGEMENT
0255 PM JACKSONVILLE SOUTHSIDE FL 1.00 INCH HAIL
07/24/03 DUVAL KERNAN RD. REPORTED
BY GENERAL PUBLIC
SANDRIKPRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
304 PM EDT THU JUL 24 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 4 E YULEE FL WIND DAMAGE
07/24/03 NASSAU LARGE TREE DOWN
ACROSS POWER LINES
A1A AND BLACKROCK RD.
REPORTED BY EMERGENCY
MANAGEMENT
0255 PM JACKSONVILLE SOUTHSIDE FL 1.00 INCH HAIL
07/24/03 DUVAL KERNAN RD. REPORTED
BY GENERAL PUBLIC
SANDRIKThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361619.